MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was fully inserted into the right eye of a patient.During the post-operative examination, an issue was identified, necessitating a secondary surgery for lens explantation.The reason for explant was not specified.A replacement lens of the same model but lower diopter (13.50d) was used.There was no surgical delay in procedure and no complications, such as incision enlargement, sutures, or vitrectomy reported.No medical attention or medication outside of the standard of care was required.The patient daily activities were not affected.The patient has fully recovered.Directions for use were followed.No further information provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 13, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the lens was received coated in viscoelastic residue.The lens was cleaned revealing no issues that could cause or contribute to the complaint issue.The physical characteristics of the received lens was confirmed to match that of a dib00 model lens.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received: section a5: ethnicity: non-hispanic/latino section a6: race: white section b5: additional information received indicated that the reason for explant was that the patient had blurred vision; vision was over corrected.The pre and post operative refractions are unknown, but target was 20/20.The account does not know if the device caused or contributed to the event.It is unknown if there was a loss of 2 or more lines of bscva (best spectacle corrected visual acuity) and if the patient had any pre-existing condition.No patient injury or complications such as capsule tear reported.The post op refraction after the lens exchange is unknown.Section e1: initial reporter first & last name and title: dr.Jason darlington section e2: healthcare professional: yes section e3: occupation: physician the following additional codes were added based on the additional information received: section h6: health effect - impact code: 4613 - minor injury/ illness / impairment section h6: health effect - clinical code: 2138 - visual impairment section h6: health effect - clinical code: 2137 - blurred vision corrected data: the following code is no longer applicable: section h6: health effect - clinical code: 1845 - eye injury all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24064062
Report Number3012236936-2026-000017
Device Sequence Number9380828
Product Code HQL
UDI-Device Identifier05050474731639
UDI-Public(01)05050474731639(17)281017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/15/2026
02/10/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/05/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite